Which birth control pills decrease sex drive, which ones increase it, and which ones don't affect it?
Good question! Oral contraceptive pills can decrease the circulating levels of testosterone in a woman's body--theoretically decreasing sex drive. Most women are not affected by this. The NuvaRing can also do the same, but to a lesser extent. Diaphragms, sponges, and iud's (intrauterine devices) would be much less likely to decrease sex drive. Talk to your doctor, sex drive is complicated. :-).
OCPs decrease libido. Combination oral contraceptives increase sex hormone binding globulin (shbg) in your blood. The increased shbg binds testosterone which can lower the libido. This can be overcome by taking a testosterone supplement intended for women. There are several testosterone supplements currently available, including less expensive generics.
A better question... If the goal is to increase sex drive, the question is what is causing a decrease to begin with. Decreased desire can have many causes, both psychological and physiological. It would be useful to have an idea about the likely cause before proposing a solution. A good start would be a frank conversation with your doctor and a good medical workup to address potential medical/health issues.
Yes. Different pill formulations can have different effects. A common effect of some birth control pills is change in the sex drive. As already noted by another physician who answered this question, if you are needing something to alter your sex drive the first step is to try to determine the cause of the problem.
Yes. Birth control pills contain hormones which can effect the sex drive and can increase or decrease it depending on the exact formulation. The first step, if your sex drive is not what you feel it should be, is to see your doctor and try to find the reason for the problem.
Some can. If the sex drive is down, then a change in pills may be order. However, noting your age, (46) it might also be due to peri-menopausal symptoms. Check with your gyn md to find out.
While I was on birth control pills, I lost my sex drive and did faint once. Do any other birth control pills will have the same side effects?
Bcp. Not necessarily. Depends on type of hormones in the pill. Consult your ob/gyn.
Does taking birth control pills over a long period of time, say 10 years or more, really hurt your sex drive?
No. No. There is no research that shows this and it is not a common complaint. But I have heard it multiple times. I wish I had a better answer but probably not, libido is a very difficult thing to attribute to 1 thing.